Sign in to follow this  
Followers 0
GPetrandis

62 - And Nervous about Taking the Plunge

4 posts in this topic

Posting story hoping it will help me take the solid move to stop. I Loved Vyvanse and the way it made me feel. Took vyvanse for 10 + years. Started at age 50 and it gave me the energy and thought process of a twenty or thirty year old. I starting computer programming in the 1980s and it's been a fun great career path. Vyvanse (70 + 40 mg )  a day seemed to keep me so productive and continued my career along side 20 30 and 40 year olds. My blood pressure skyrocketed but carelessly was in denial. At 59.5 years of age Feb 1 2018; had a stroke leving right side of body with no feelings. I was horrified and scared I would be handicapped. That day woke me up. I immedidated started tapering down. Doctors wanted to load me up with high blood pressure medicine. I got worse. I changed my diet, and started an holistic approach to getting better. It's been a very slow and feel I'm being a little long winded but want to get this out. In 2018 started getting massages, exercising, eating whole foods, and an excruciating slow tapering process. Went from 110 to 70, 60, 50, 40, 30, 20, 10 and now 20 about every other day. I just told doctor to not renew my 10mg and very nervous about not performing at work which sounds silly at 62. Regardless, I hope by sharing this will help me to take the final plunge to stop vyvanse. I'm fortunate that I have had about 90  percent recovery from stroke and blood pressure is getting manageable. I have a holistic doctor now which is giving me biofeedback therapy, nad+ iv, and with the diet, exercise, making slow slow progress.  I can grow, educate, and make changes even  in my 60s. Posting now and hope to post again with progress. Thanks, george

3 people like this

Share this post


Link to post
Share on other sites

Good for you! Tapering can be the HARDEST part, but it sounds like you really have the self control to take the reins here. I understand the fear of not performing "the best" (or "our best") at work, especially if everyone else seems to be going 1000mph. BUT, understand that you are enough and they are lucky to have you. Don't forget to be kind to yourself; this is a very difficult process and you're just getting over that last hurdle. From my experience— the first few days will be rough, so take a sick day or two if you can, but once you're over that hump it is a beautiful life. Good luck George! 

1 person likes this

Share this post


Link to post
Share on other sites

hi @GPetrandis

so glad to hear that you've turned this ship around! you still have many years left and you can definitely work to improve the quality of life that stimulants have robbed from you. 10+ years is a long time, but to be honest, it sounds like you've tapered through the hardest part of early recovery. i don't think you'll have too much trouble just dropping the last 10mg of your taper and going cold turkey at this point.

thanks for joining us here and sharing your story - looking forward to hearing about your progress (:

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0